Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Weaning from Lortab, will my body taking over the job of pain mgmt?

kathyykkathyy Posts: 580
edited 06/11/2012 - 8:28 AM in Pain Medications
I have a question. I have read on various forums here that
as our bodies become used to being on narcotics for a period of time, our natural ability to deal with our own pain decreases. Something about interference with seratonin receptors or the like? Can anyone comment on this?

I am weaning off Lortab. Have been on it for about 4 months now. Have just in the past day taken it from 20 mgs (5 every 6 hours) to 15 mgs. My doc has prescribed Celebrex to help me with pain, not just as a result of my surgery but preexisting arthritis related stuff, which I also just started.

Will my body, as I get off narcotics, go back to it's old job of dealing with the pain? I'm sure that emotionally I'll feel better, the drugs are starting to make me feel edgy and emotional.


  • hey 4 months is really not that long of a time. your body should be fine. follow dr. instructions on taper and let him know if you experience any ill effects from weaning, that is withdrawal symptoms. goodd luck hope pain doesnt return.
Sign In or Register to comment.